Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 228, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 7, 2004, 1:56 PM CDT for Hickman County, Humphreys County, Tennessee. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2004, 1:56 PM CDT (18:56 UTC)
- Expired
- Jul 7, 2004, 3:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Hickman County, TN, Humphreys County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 071856 SVRBNA TNC081-085-072000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 155 PM CDT WED JUL 7 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HICKMAN COUNTY IN TENNESSEE EASTERN HUMPHREYS COUNTY IN TENNESSEE * UNTIL 300 PM CDT * AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES NORTHWEST OF CENTERVILLE...OR 11 MILES SOUTHEAST OF WAVERLY...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CENTERVILLE AROUND 225 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. LAT...LON 3609 8762 3594 8774 3570 8729 3596 8721 $$ 05
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 9:31 AM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jul 7, 9:31 AM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
931 AM CDT WED JUL 7 2004
.DISCUSSION...SURFACE MAP FROM 14Z SHOWS SURFACE FRONT STRETCHING
FROM WESTERN KENTUCKY, THROUGH THE LAND BETWEEN THE LAKES, THEN
ACROSS WEST TENNESSEE AND INTO ARKANSAS, WITH NORTHERLY WINDS, AND
SLIGHTLY LOWER TEMPERATURES AND DEW POINTS ON THE THE OTHER SIDE OF
THE BOUNDARY. STILL EXPECT FRONT TO DROP INTO MIDDLE TENNESSEE TODAY
BEFORE DISSOLVING.
MORNING SOUNDING FROM OHX SHOWS LESS INSTABILITY TODAY THAN
YESTERDAY. A COMPARISON OF YESTERDAYS 12Z PARAMETERS WITH TODAYS
SHOWS:
07/06 12Z 07/07 12Z
PRECIPITABLE WATER 1.41 INCHES 1.24
K-INDEX 25 25
TOTALS INDEX 47 45
LIFTED INDEX -7.4 -2.3
POSITIVE ENERGY 3344 J/KG 870 J/KG
IN ADDITION, MORNING LOW CLOUDS ARE HELPING TO RETARD SURFACE
HEATING, AND, UNLIKE YESTERDAY, THE SPC DOES NOT HAVE MIDDLE
TENNESSEE UNDER ANY SEVERE WEATHER RISK.
BELIEVE WE MAY SEE A FEW SHOWERS AND THUNDERSTORMS THIS AFTERNOON,
BUT NOT NEARLY AS WIDESPREAD AS DURING THE PAST THREE DAYS,
ESPECIALLY GIVEN THAT THIS AFTERNOONS TEMPERATURES WILL RUN 3-5
DEGREES COOLER THAN YESTERDAYS. THUS, AM PLANNING A FORECAST UPDATE
SHORTLY TO LOWER THE 40-50 POPS WE HAVE GOING NOW TO 20-30.
&&
.BNA WATCHES/WARNINGS/ADVISORIES...NONE.
&&
ROSEHazardous weather outlook, Jul 7, 5:30 AM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED JUL 7 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-081030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL FIRE UP ONCE AGAIN IN ADVANCE OF AN APPROACHING COLD FRONT ACROSS MIDDLE TENNESSEE IN WARM...MOIST AND UNSTABLE AIR. A FEW OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS. ISOLATED AREAS OF FLASH FLOODING IS ALSO POSSIBLE FROM LOCALLY HEAVY DOWNPOURS. DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST FOR THURSDAY THROUGH TUESDAY. HOWEVER...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY LATE THIS AFTERNOON. END/ORCHANIAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:13 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 62 min |
| Jul 7, 1:52 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 38 min |
| Jul 7, 3:45 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 30 min |
| Jul 7, 4:37 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 23 min |
| Jul 7, 5:54 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.